Alert archive / Alaska / High Wind Warnings in 2007

High Wind Warning 23, NWS Anchorage, AK

October 3, 2007

NWS Anchorage, AK issued this high wind warning at Oct 3, 2007, 11:56 PM AKDT. It took effect at Oct 4, 2007, 11:00 AM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2007, 11:56 PM AKDT (07:56 UTC)
In effect from
Oct 4, 2007, 11:00 AM AKDT
Expired
Oct 4, 2007, 5:58 PM AKDT
In force
7 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 041256
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
456 AM ADT THU OCT 4 2007

AKZ195-050200-
/X.NEW.PAFC.HW.W.0023.071004T1900Z-071005T0200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
456 AM ADT THU OCT 4 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
ADT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM ADT
THIS AFTERNOON. 

STRONG WINDS OF 40 TO 50 MPH FROM A STORM FORCE LOW OVER THE
NORTHERN BERING WILL GUST TO AROUND 75 MPH OVER THE PRIBILOFS
TODAY. EXPECT THESE GUSTS TO DECREASE THIS EVENING TO 55 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
1 follow-up statement
000 
WWAK72 PAFC 050158
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
558 PM ADT THU OCT 4 2007

...HIGH WIND WARNING IS NO LONGER IN EFFECT...

.A STRONG LOW PRESSURE SYSTEM IS MOVING EAST AND WITH IT SHIFTING
THE STRONGEST WINDS AWAY FROM THE PRIBILOF ISLANDS. WINDS WILL
SLOWLY DIMINISH OVERNIGHT AS THE LOW CONTINUES TO WEAKEN AND MOVE EAST.

AKZ195-050300-
/X.CAN.PAFC.HW.W.0023.000000T0000Z-071005T0200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
558 PM ADT THU OCT 4 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS A STORM FORCE LOW WEAKENS
AND MOVES EAST.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 3, 8:25 AM AKDT, 15 hours 31 minutes earlier.

Area forecast discussion, Oct 3, 8:25 AM AKDT, 15 hours 31 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
125 PM ADT WED OCT 3 2007

.ANALYSIS AND UPPER LEVELS...A SHORT-WAVE TROUGH OVER THE WESTERN
BERING IS AIDING IN THE STRENGTHENING OF A SURFACE LOW WHICH IS
CROSSING THE WESTERN ALEUTIANS THIS MORNING. MODELS INDICATE MAX
GALE TO MIN STORM FORCE WINDS ALONG THE FRONT. HOWEVER...THERE ARE
NO OBS AVAILABLE TO VERIFY THAT. TO THE EAST IS A SHORT-WAVE RIDGE
OVER THE EASTERN BERING SEA AND THEN ANOTHER SHORTWAVE TROUGH
CENTERED OVER SOUTHEAST ALASKA. A STRONG UPPER JET WITH MAX AROUND
170 KT EXTENDS FROM THE TOP OF THE RIDGE AXIS SOUTHEASTWARD ACROSS
THE AKPENN INTO THE PACIFIC. 140 TO 145 KT OBSERVED IN SAINT PAUL
AND COLD BAYS MORNING SOUNDINGS. THE UPPER JET IS CONTRIBUTING TO
STRONG WINDS AT THE SURFACE THROUGH THE AKPENN AND KODIAK ISLAND
WATERS INTO THE GULF. WINDS ARE BEGINNING TO DIMINISH AS EVERYTHING
PROGRESSES EASTWARD. A SHORT-WAVE TROUGH IS ALSO DROPPING SOUTHWARD
ACROSS THE STATE THIS MORNING...ALLOWING COLDER AIR TO FILTER
SOUTHWARD. THE COLD ADVECTION IS CONTRIBUTING TO GUSTY WINDS
THROUGH CHANNELED AREAS SUCH AS THOMPSON PASS...PASSAGE CANAL...AND
RESURRECTION BAY. THERE ARE ALSO SOME UPSLOPE SNOW SHOWERS ALONG
THE ALASKA RANGE WITH SNOW BEING REPORTED NORTH OF CANTWELL AND IN
PUNTILLA. THE SOUTHWARD PROGRESS OF THE TROUGH HAS SLOWED AS THE
BERING RIDGE NUDGES EASTWARD SO COLD ADVECTION WILL BE COMING TO
A HALT BY LATER TODAY. WITH THE ADVECTION OF A MORE STABLE AIRMASS
MUCH OF THE SOUTHERN MAINLAND HAS CLEARED OUT THIS MORNING WITH JUST
A FEW SHOWERS ALONG THE SOUTHWEST COAST AND IN UPSLOPE AREAS.

.MODEL DISCUSSION...MODELS INITIALIZED WELL WITH THE INITIAL
SYNOPTIC POSITIONS. THERE ARE STILL DIFFERENCES IN TRACKING OF THE
ALEUTIAN LOW ACROSS THE BERING SEA AND INTO THE GULF AS WELL AS
WITH THE EVOLUTION OF TRIPLE POINT LOW THAT FORMS NEAR KODIAK ISLAND.
HOWEVER...THE SOLUTIONS ARE MUCH CLOSER TOGETHER THAN THEY HAVE
BEEN THE PAST FEW DAYS. THE TRACK OF THE MAIN LOW IS VERY
SIMILAR...BUT THE SPEED DIFFERS WITH THE ECMWF THE FASTEST...NAM
THE SLOWEST...AND UKMET/GFS IN BETWEEN. GFS ACTUALLY SHOWS VERY
GOOD CONSISTENCY ON THE LAST TWO SYNOPTIC RUNS AND UKMET MATCHES UP
ALMOST EXACTLY SO WILL GO WITH THIS SOLUTION. ALL OF THESE
OPERATIONAL MODELS INDICATE TRIPLE POINT LOW WILL STRENGTHEN AND
TRACK FROM KODIAK ISLAND TO THE NORTHEAST GULF. CONTRADICTORY TO
THIS IS THE GFS ENSEMBLE WITH MOST MEMBER AND THE ENSEMBLE MEAN
TRACKING A WEAKER TRIPLE POINT LOW NORTHWARD TO COOK INLET. WITH
PROGRESSIVE UPPER LEVELS AND A DECENT JET THE OPERATIONAL SOLUTION
IS PREFERRED. WILL AGAIN GO WITH THE GFS SOLUTION.

.SHORT TERM FORECAST...

BERING SEA/ALEUTIANS/AKPENN...THE ALEUTIAN LOW WILL CONTINUE TO
STRENGTHEN AS IT TRACKS NORTHEASTWARD. WITH ADDITIONAL SHORT-WAVES
BACK TO THE WEST AND NORTHWEST THIS SYSTEM WILL NOT HAVE ACCESS TO
ARCTIC AIR. HOWEVER...THERE IS A LOT OF WARM AND JUICY AIR BEING
PUMPED UP FROM THE TROPICS AHEAD OF THE LOW...SO THERE WILL BE A
RELATIVELY LARGE TEMPERATURE DIFFERENCE ACROSS THE COLD FRONT.
ABUNDANT MOISTURE WILL PRODUCE MODERATE TO HEAVY RAIN ALONG THE
FRONT. THE SYSTEM WILL FULLY OCCLUDE BY THURSDAY MORNING WHILE THE
TRIPLE POINT AND WARM/COLD FRONT ARE PUSHED QUICKLY OFF TO THE EAST.
AS THE LOW TRACKS TO THE WESTERN ALASKA COAST ON FRIDAY ANOTHER
SHORT-WAVE WILL DROP OUT OF RUSSIA AND HELP BUILD A RIDGE OVER THE
NORTHERN BERING SEA. THIS WILL ALLOW ARCTIC AIR TO
BE PULLED DOWN ON THE BACK SIDE OF THE SYSTEM ACROSS THE CENTRAL
TO EASTERN BERING. WITH COLD AIR MOVING OVER WARM WATERS EXPECT
WIDESPREAD SHOWERS ACROSS THE EASTERN BERING/SOUTHWEST
COASTLINE...AND AKPENN FRIDAY AND SATURDAY. SOME OF THESE SHOWERS
MAY CONTAIN SNOW OR ICE PELLETS IN NORTHERN AREAS. THE SHORT-WAVE
THAT DROPS OUT OF RUSSIA FRIDAY WILL VERY QUICKLY TRACK ACROSS THE
BERING SEA SATURDAY AND AKPENN SATURDAY NIGHT AS THE UPPER FLOW
REMAINS PROGRESSIVE.

SOUTHERN MAINLAND...WINDS WILL DIMINISH ACROSS SOUTHCENTRAL AND THE
KODIAK AND GULF WATERS TONIGHT AS THE UPPER RIDGE BUILDS IN FROM THE
WEST. COLD ADVECTION WILL ALSO COME TO A HALT AS UPPER TROUGH
DROPPING SOUTHWARD ACROSS MAINLAND IS STOPPED NORTH OF THE ALASKA
RANGE. MOSTLY CLEAR SKIES...DIMINISHING WINDS...AND A DRY AIRMASS
WILL PRODUCE MINIMUM TEMPS AT OR BELOW THIS MORNINGS TEMPS. CLOUDS
WILL INCREASE RAPIDLY OVER SOUTHWEST ALASKA OVERNIGHT AND INTO
SOUTHCENTRAL THURSDAY WITH PRECIPITATION NOT FAR BEHIND. BECAUSE
THERE IS A LOT OF WARM AIR BEING PUMPED NORTHWARD OVER THE REGION
MOST OF THE PRECIPITATION WILL BE IN THE FORM OF RAIN. THE EXCEPTION
MAY BE INLAND LOCATIONS AND HIGHER ELEVATIONS WHEN PRECIPITATION
REACHES THOSE AREAS LATE THURSDAY. AS MAIN LOW AND TRIPLE POINT LOW
TRACK THROUGH THE REGION THE NEXT COUPLE DAYS ALL LOCATIONS WILL
SEE SOME PRECIP AS FLOW SHIFTS AROUND TO DIFFERENT DIRECTIONS. THE
SOUTHERN MAINLAND WILL BEGIN TO DRY OUT FRIDAY NIGHT AND SATURDAY AS
THE MAIN LOW MOVES ACROSS THE NORTHERN GULF TOWARD SOUTHEAST ALASKA.
THE COLDEST AIR OF THE SEASON WILL BE USHERED SOUTHWARD BEHIND THE
SYSTEM SETTING UP WINDY CONDITIONS IN THE USUAL PLACES. ANY REMAINING
SHOWERS OVER THE REGION FRIDAY NIGHT INTO SATURDAY MAY CONTAIN SNOW.
RIGHT NOW IT LOOKS LIKE MOST OF THESE SHOWERS WILL BE ALONG THE
MOUNTAINS...SO LIKELY JUST BECOMING COLD AND DRY FOR MOST LOCATIONS.

.LONG TERM FORECAST...MEDIUM RANGE MODELS ARE CONSISTENT IN DEPICTING
A MEAN RIDGE OVER THE BERING SEA AND MEAN TROUGH OVER MAINLAND ALASKA
THROUGH MOST OF THE EXTENDED FORECAST PERIOD. THIS WILL SET UP A DRY
AND COLD PERIOD OVER MAINLAND ALASKA AND CALM CONDITIONS ACROSS THE
BERING SEA AND ALEUTIANS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORMS 160 165 170 179 185.
         GALES 120 132 150 155 171 172 175 180.
FIRE WEATHER...NONE.

SEB OCT 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 11:00 PM AKDTGale WarningAFC3 days
Oct 3, 11:00 PM AKDTGale WarningAFC24 hr
Oct 3, 11:00 PM AKDTSmall Craft AdvisoryAFC60 hr
Oct 4, 4:00 AM AKDTGale WarningAFC19 hr
Oct 4, 11:00 AM AKDTGale WarningAFC48 hr
Oct 4, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Oct 4, 11:00 AM AKDTStorm WarningAFC12 hr

Nearby

High Wind Warnings in Alaska, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.